Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Dec 13, 2008, 2:05 PM PST. It was in force for 50 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 2:05 PM PST (22:05 UTC)
- Expired
- Dec 15, 2008, 4:00 PM PST
- In force
- 50 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 10:26 AM PST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 13, 10:26 AM PST, 3 hours 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1026 AM PST SAT DEC 13 2008 UPDATED AVIATION SECTION .SHORT TERM (TODAY-MONDAY)...SCATTERED LIGHT SHOWERS HAVE DEVELOPED ACROSS FORECAST AREA THIS MORNING...MOST NUMEROUS NORTH OF POINT CONCEPTION. CURRENT FORECAST GENERALLY ON TRACK...JUST MADE FEW MINOR ADJUSTMENTS IN MORNING UDPATE. MAIN WEATHER CONCERNS WITH THIS SYSTEM WILL BE STRONG WINDS AND LOWERING SNOW LEVELS. HAVE ADDED WIND ADVISORIES FOR LA/VTU COUNTY COASTAL AREAS AS WELL AS SANTA MONICA MOUNTAINS/VTU COUNTY MOUNTAINS FOR THIS AFTERNOON. IN ADDITION...FEEL THERE IS POTENTIAL FOR DAMAGING WIND GUSTS OVER 60 MPH IN THE SBA COUNTY MOUNTAINS FOR TONIGHT... SO HAVE POSTED A HIGH WIND WATCH. THERE IS ALSO THE POTENTIAL FOR DAMAGAING WIND GUSTS TO 65 MPH IN THE LA/VTU COUNTY MOUNTAINS TONIGHT... WHICH IS COVERED BY WINTER STORM WATCH. STRONG 120 KNOT JET WILL BE MOVING INTO AREA FROM NORTHWEST LATER THIS AFTERNOON AND TONIGHT...FUELING THE STRONG WIND EVENT. OTHER MAIN WIND CONCERN TODAY WILL BE ANTELOPE VALLEY. CURRENTLY HAVE THIS AREA UNDER A WIND ADVISORY...BUT MAY NEED TO UPGRADE TO HIGH WIND WARNING WITH SUCH STRONG FLOW ALOFT. OTHER MAIN CONCERN WILL BE RAPIDLY LOWERING SNOW LEVELS TONIGHT. IN GENERAL... WILL LIKELY SEE SNOW LEVELS LOWER TO BETWEEN 3000 AND 3500 FEET ACROSS THE AREA AFTER MIDNIGHT...BUT COULD SEE LOCAL SNOW LEVELS DOWN TO AROUND 2500 FEET ACROSS NORTH FACING MOUNTAIN SLOPES...AS WELL AS THE ANTELOPE VALLEY AND CUYAMA VALLEY. LATEST 12Z WRF INDICATES 850 MB TEMPERATURES DOWN TO AROUND -4 MB CELSIUS. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. THE MAIN IMPACT OF THIS EVENT WILL BE THE POTENTIAL FOR STRONG AND DAMAGING WINDS AS WELL AS VERY LOW SNOW LEVELS...BUT COULD SEE A FEW INCHES OF SNOW ACROSS NORTH FACING SLOPES. LIGHT SNOW ACCUMULATIONS ARE ALSO POSSIBLE IN THE SBA COUNTY MOUNTAINS...AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY AND CUYAMA VALLEY. THE LOWERING SNOW LEVELS COULD MAKE FOR DIFFICULT DRIVING CONDITIONS ACROSS THE INTERSTATE 5 CORRIDOR TONIGHT...AS WELL AS HIGHER ELEVATIONS OF INTERSTATE 14 THROUGH SOLEDAD CANYON. *** FROM PREVIOUS FORECAST *** BETTER INGREDIENTS START TO COME TOGETHER SUNDAY AND MONDAY FOR HEAVIER PRECIPITATION. ALL MODELS CONTINUE TO INDICATE WARM AIR ADVECTION OCCURRING IN MOIST SOUTHWEST FLOW AT 850 MB AHEAD OF A COLD FRONT THE LOW LEVELS. A 130 KNOT JET NOSES INTO THE AREA AROUND THIS SAME TIME. LIKELY POPS HAVE BEEN CONTINUED FOR MONDAY...BUT THE POPS HAVE BEEN BUMPED UP OVER THE HIGHER TERRAIN. .LONG TERM (TUESDAY-FRIDAY)...LITTLE CONFIDENCE SHOULD PE PLACED WITH THE PACKAGE BEYOND TUESDAY AS MODEL ARE STARTING TO DIVERGE FROM THE PREVIOUS PACKAGES. BOTH ECMWF AND GFS ARE STARTING INDICATE A DRIER OFFSHORE FLOW PATTERN DEVELOPING FOR LATE NEXT WEEK. THE PACKAGE HAS BEEN NUDGED TOWARDS A DRIER PATTERN. && .AVIATION...13/1800Z. BROAD TROUGH OF LOW PRESSURE WITH AXIS CENTERED EAST OF THE AREA WILL PERSIST. STRONG UPPER LEVEL NORTHWEST FLOW OVER THE AREA WILL PREVAIL. FREEZING LEVEL WAS AROUND 10KFT THIS MORNING AND WILL DESCEND SHARPLY TO AROUND 3.5KFT EARLY AND CHANGE LITTLE THROUGH THE REMAINDER OF THE PERIOD. WIDESPREAD LOW LEVEL CIGS WILL PERSIST THROUGH THE EVENING THEN BECOME SCATTERED. KLAX...IT IS LIKELY MODERATE WNW LOW LEVEL FLOW WILL OCCUR EARLY AND PREVAIL THROUGH THE EVENING. IT IS LIKELY CIGS 25-30 WILL BECOME SCATTERED EARLY. KBUR...IT IS LIKELY MODERATE NW LOW LEVEL FLOW WILL DEVELOP IN THE EVENING AND PERSIST THROUGH LATE EVENING. IT IS LIKELY CIGS 25-30 WILL PERSIST THROUGH 23Z THEN BECOME SCATTERED THEREAFTER. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). WINTER STORM WATCH (SEE LAXWSWLOX). SMALL CRAFT ADVSIORY (SEE LAXMWWLOX). WIND ADVISORY (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). COASTAL FLOOD STATEMENT (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/HALL AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 13, 6:00 AM PST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT DEC 13 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A STRONG AND COLD STORM SYSTEM WILL MOVE INTO SOUTHERN AND CENTRAL CALIFORNIA TODAY...BRINGING COOLER TEMPERATURES...AND RAIN AND SNOW CHANCES. STRONG WINDS WILL ALSO DEVELOP OVER THE COASTAL WATERS AND THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHERN CALIFORNIA. THESE WINDS WILL ALSO BRING A HIGHER WIND DRIVEN SWELL CAUSING HIGHER THAN NORMAL SURF AND DANGEROUS RIP CURRENTS. TREACHEROUS WINTER DRIVING CONDITIONS COULD DEVELOP IN THE MOUNTAIN AREAS AS STRONG AND POTENTIALLY DAMAGING WINDS MAY COMBINE WITH A WINTRY MIX OF PRECIPITATION TONIGHT. * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A STRONG AND COLD STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA...BRINGING COLDER TEMPERATURES...AND RAIN AND SNOW CHANCES INTO MIDWEEK. THERE IS A POSSIBILITY THAT THRESHOLDS FOR FLASH FLOODING AND DEBRIS FLOW MAY BE EXCEEDED OVER RECENT BURN AREAS ON SUNDAY NIGHT AND MONDAY WHEN THE BEST INGREDIENTS FOR HEAVIER PRECIPITATION COME TOGETHER. SNOW LEVELS COULD DROP AS LOW AS 3500 FEET BY EARLY SUNDAY MORNING...BUT WILL LIFT FOR SUNDAY NIGHT INTO MONDAY NIGHT. SNOW LEVELS COULD FALL BELOW 3000 FEET FOR MIDWEEK. STRONG WINDS WILL ALSO ACCOMPANY THE SYSTEM OVER THE COASTAL WATERS AND THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHERN CALIFORNIA. THESE WINDS WILL ALSO BRING A HIGHER WIND DRIVEN SWELL CAUSING HIGHER THAN NORMAL SURF AND DANGEROUS RIP CURRENTS. TREACHEROUS WINTER DRIVING CONDITIONS COULD DEVELOP IN THE MOUNTAIN AREAS AS STRONG AND POTENTIALLY DAMAGING WINDS MAY COMBINE WITH A WINTRY MIX OF PRECIPITATION. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:10 PM PST | Small Craft Advisory | LOX | 12 hr | |
| Dec 13, 2:55 AM PST | Wind Advisory | LOX | Los Angeles | 21 hr |
| Dec 13, 6:02 AM PST | Coastal Flood Statement | LOX | 57 hr | |
| Dec 13, 10:04 AM PST | High Wind Watch | LOX | 4 hr | |
| Dec 13, 2:05 PM PST | High Wind Warning | LOX | 10 hr | |
| Dec 13, 2:05 PM PST | Winter Storm Watch | LOX | 14 hr | |
| Dec 13, 2:21 PM PST | High Surf Advisory | LOX | 24 hr |
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.